Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 38, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 13, 1998, 1:30 AM CST for Angelina County, Cherokee County, Nacogdoches County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 1998, 1:30 AM CST (07:30 UTC)
- Expired
- Nov 13, 1998, 7:35 AM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 130734 FFWSHV TXC005-073-347-131335- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 130 AM CST FRI NOV 13 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS CHEROKEE COUNTY IN NORTHEASTERN TEXAS NACOGDOCHES COUNTY IN EASTERN TEXAS * UNTIL 735 AM CST * AT 120 AM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF RAIN AND EMBEDDED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL THAT CONTINUE TO DEVELOP AND SPREAD OVER THE SAME GENERAL AREA. MODERATE TO HEAVY RAINFALL COVERED EAST TEXAS FROM JACKSONVILLE TO NACOGDOCHES AND LUFKIN AND THEN TO THE SOUTHWEST. MOVEMENT OF THE RAIN AND THUNDERSTORMS WAS TO THE NORTHEAST AT 20 MPH. * VERY HEAVY RAINFALL CONTINUED TO FALL OVER AN AREA THAT HAD RECEIVED FROM TWO TO OVER FOUR INCHES OVER THE PAST COUPLE OF HOURS. THIS HAS RESULTED IN A NEARLY SATURATED SOIL AND RAPID WATER RUNOFF CAUSING FLOODING OF RURAL AND SECONDARY ROADS. ADDITIONAL FLOODING WILL DEVELOP DURING THE EARLY MORNING HOURS AS THE RAINS CONTINUE. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW DEEP THE WATER IS OVER ROADWAYS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. IF YOUR VEHICLE STALLS IN HIGH WATER...ABANDON IT AND MOVE TO HIGHER GROUND. RAPIDLY RISING WATER MAY SWEEP THE VEHICLE AWAY. 6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 8:25 PM CST, 5 hours 5 minutes earlier.
Area forecast discussion, Nov 12, 8:25 PM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CST THU NOV 12 1998 RAIN CONTG TO INCREASE ACROSS E TX NOW LIFTING INTO N LA AND S AR. LIFT APPEARS TO BE MAXIMIZED TO W OF CWA IN TX. SAT IMAGERY SHOWS THIS QUITE WELL. MODEL DATA FOR LATE AFTN INCREASES PWS ACROSS E TX TO NEAR 2 INCHES BY TOMORROW. WITH ABUNDANT MOISTURE AND BEST LIFT JUST W OF CWA SHOULD SEE MODERATE TO HEAVY RAIN FOR MOST OF THE NIGHT. NEXT SHIFT WILL NEED TO LOOK AT EXTENDING FFAS INTO N LA AND S AR AS BEST LIFT AND MOISTURE MOVES INTOI THESE AREAS FRI AND FRI NIGHT. ONLY CHANGES NEEDED TO GOING FORECASTS WILL BE TO LOWER LOW TEMPS ACROSS S AR. CURRENT READINGS ARE IN THE MID 40S AND SHOULD NOT CHANGE MUCH OVERNIGHT. 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 6:43 PM CST | Flash Flood Warning | SHV | Angelina | 6 hr |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.